MAUDE Adverse Event Report: INARI MEDICAL, INC. TRIEVER20 CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. TRIEVER20 CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 21-101
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Vertigo (2134); Visual Disturbances (2140); Anxiety (2328)
Date of Event 03/28/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The inari devices were discarded by the user facility and are not available for evaluation.The device identifiers were not provided, however, the lot history records of all potential lots shipped to the facility were reviewed and there were no discrepancies or unusual findings.There was no report of any device malfunction.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The case was reviewed by inari's chief medical officer, who concluded that the patient's stroke was the result of the thrombectomy procedure.The patient also had a patent foramen ovale, which is a possible contributing factor.Distal embolism, stroke, and clinical deterioration, are listed in the device labeling as potential complications / adverse events.Manufacturer reference #: (b)(4).
 
Event or Problem Description
A 71-year-old female patient with esophageal cancer was diagnosed with bilateral pulmonary embolism (pe) via computed tomography angiography.The patient was scheduled for thrombectomy using inari devices.The clot age was estimated at 7 days.Wire positioning was obtained without issue and a triever20 (t20) catheter was advanced into place.An aspiration was performed in the right pulmonary artery which did not yield clot.The t20 was advanced again, and a second aspiration was performed; however, the clot became lodged in the tip of the t20.The physician proceeded to remove the t20 catheter from the patient through the inari intri24 sheath.Upon initial examination, there was no clot present in the large bore syringe or catheter.The intri24 sheath was removed under pressure and flushed, which yielded a large portion of clot.There was also a large clot present at the access site which was removed manually.The intri24 sheath and t20 catheter were cleaned and advanced back into place when the patient reported experiencing diplopia in the left eye and vertigo and showed signs of restlessness.A rapid response was initiated; the patient responded to verbal commands, but was unable to verbalize or open her eyes.It was determined that the patient was experiencing a stroke.It is assumed that the procedure was concluded, and the patient was sent for stroke treatment and admitted to the intensive care unit.Patient follow-up revealed that the patient had an undiagnosed patent foramen ovale (pfo).The patient was observed with a left middle cerebral artery occlusion as well as thrombus within the right common carotid.

Brand Name
TRIEVER20 CATHETER
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
keith hebert
6001 oak canyon
suite 100
irvine, CA 92618
6513233614
MDR Report Key19169748
Report Number3020347218-2024-00020
Device Sequence Number7856218
Product Code QEW
UDI-Device Identifier00850291007079
UDI-Public00850291007079
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K213402
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number21-101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2024
Initial Report FDA Received Date04/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
125 CM VERT CATHETER; ANGLED PIGTAIL CATHETER; BENSON WIRE; INTRI24 SHEATH
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Disability; Required Intervention;
Patient Age71 YR
Patient SexFemale